Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Shreveport, LA

May 2, 20098 counties in Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at May 2, 2009, 6:42 PM CDT for 8 counties in Arkansas; Bowie County, Texas. It was in force for 14 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2009, 6:42 PM CDT (23:42 UTC)
Expired
May 3, 2009, 8:45 AM CDT
In force
14 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 7:20 PM CDTFLASH FLOODTexarkana, AREM REPORTING NUMEROUS STREETS FLOODED ON BOTH SIDES OF TEXARKANA
May 2, 7:35 PM CDTFLASH FLOOD6 Nw Lewisville, ARWATER OVER THE ROAD ALONG COUNTY ROAD 5 NORTH OF US HWY 82.
May 2, 7:35 PM CDTFLASH FLOOD8 S Lewisville, ARFLOODING REPORTED ALONG COUNTY ROAD 18 EAST OF AR HWY 29.
May 2, 8:51 PM CDTFLASH FLOOD1 W Bradley, ARONE FOOT OF WATER OVER COUNTY ROADS 9 AND 4 WEST OF TOWN.
May 3, 4:45 AM CDTFLASH FLOOD2 S Lewisville, ARLAFAYETTE COUNTY SHERIFFS OFFICE REPORTS WATER COVERING HWY 313.
May 3, 4:45 AM CDTFLASH FLOOD4 S Magnolia, ARCOLUMBIA COUNTY SHERIFFS OFFICE REPORTS COUNTY ROAD 5 IS UNDER WATER.
May 3, 4:45 AM CDTFLASH FLOODTexarkana, ARMILLER COUNTY SHERIFFS OFFICE REPORT FLOODING ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 022342
FFWSHV
ARC027-057-061-073-081-091-099-133-TXC037-030145-
/O.NEW.KSHV.FF.W.0003.090502T2342Z-090503T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 845 PM CDT

* AT 639 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  IN BOWIE COUNTY FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE      
  WARNED AREA. RADAR IS INDICATING RAINFALL RATES IN EXCESS OF 1.75  
  INCHES PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN...       
  OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

&&

LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311

$$

12
4 follow-up statements
000 
WGUS74 KSHV 030042
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SAT MAY 2 2009

ARC027-057-061-073-081-091-099-133-TXC037-030145-
/O.CON.KSHV.FF.W.0003.000000T0000Z-090503T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITTLE RIVER AR-NEVADA AR-HEMPSTEAD AR-SEVIER AR-HOWARD AR-
COLUMBIA AR-LAFAYETTE AR-MILLER AR-BOWIE TX-
742 PM CDT SAT MAY 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
BOWIE...MILLER...LAFAYETTE...COLUMBIA...HOWARD...SEVIER...
HEMPSTEAD...NEVADA AND LITTLE RIVER COUNTIES...

AT 739 PM CDT...RADAR RAINFALL ESTIMATES CONTINUED TO INDICATE THE 
THREAT OF FLASH FLOODING. NUMEROUS REPORTS OF FLOODING HAVE BEEN 
RECEIVED FROM THE TEXARKANA AREA. REPORTS OF WATER OVER ROADWAYS 
HAVE ALSO BEEN RECEIVED FROM SPOTTERS IN LAFAYETTE COUNTY. WITH MORE 
THUNDERSTORMS ON THE WAY...THE FLASH FLOOD THREAT WILL CONTINUE 
THROUGH AT LEAST LATE THIS EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISVILLE...WASHINGTON...TEXARKANA...SARATOGA...ROSSTON...
PERRYTOWN...OGDEN...MANDEVILLE...HOPE...FULTON...EMMET...BODCAW AND
BLUFF CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

&&

LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311

$$

12
000 
WGUS54 KSHV 030141
FFWSHV
ARC027-057-061-073-081-091-099-133-TXC037-030545-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-090503T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1245 AM CDT

* AT 839 PM CDT...FLASH FLOODING WAS LIKELY OCCURRING ACROSS 
MILLER...LAFAYETTE AND COLUMBIA COUNTIES IN SOUTHWEST ARKANSAS. 
FURTHER NORTH ACROSS LITTLE RIVER...SEVIER...HOWARD...HEMPSTEAD AND 
NEVADA COUNTIES...HEAVIER RAINFALL WILL LIKELY OVERTAKE THE REGION 
LATER THIS EVENING WHICH WILL PRODUCE FLASH FLOODING. EXPECT 
RAINFALL RATES NEAR TWO INCHES PER HOUR WITH THE STRONGER STORMS 
THIS EVENING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN...
  OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311

$$

13
000 
WGUS54 KSHV 030539
FFWSHV
ARC027-057-061-073-081-091-099-133-TXC037-030945-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-090503T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 AM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 445 AM CDT

* AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE A STRONG LINE OF STORMS PRODUCING RAINFALL RATES OF NEAR
  TWO INCHES PER HOUR MOVING INTO THE WARNED AREA. THIS WILL ONLY 
  COMPOUND THE ALREADY SERIOUS FLOODING THREAT ACROSS THE REGION. 
  FLASH FLOODING WILL CONTINUE TO BE A SERIOUS THREAT THROUGHOUT 
  THE NIGHT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN...
  OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311

$$

13
000 
WGUS54 KSHV 030938
FFWSHV
ARC027-057-061-073-081-091-099-133-TXC037-031345-
/O.EXT.KSHV.FF.W.0003.000000T0000Z-090503T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 AM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 845 AM CDT

* AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SCATTERED STRONG STORMS CAPABLE OF PRODUCING BRIEF LOCALLY
  HEAVY RAINFALL ACROSS THE WARNED AREA AT THE PRESENT TIME. HOWEVER...
  STRONGER STORMS ARE DEVELOPING WEST OF THE WARNED AREA AND THESE
  STORMS WILL HAVE THE CAPABILITY OF PRODUCING ADDITIONAL EXCESSIVE
  RAINFALL AMOUNTS OF NEAR TWO INCHES PER HOUR TOWARD THE PRE DAWN
  HOURS. SOME SECONDARY ROADS ACROSS THE WARNED AREA REMAIN CLOSED
  AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY COMPOUND THE EXTREME
  FLASH FLOOD THREAT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN...
  OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:34 PM CDT, 8 minutes earlier.

Area forecast discussion, May 2, 6:34 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT SAT MAY 2 2009

.DISCUSSION...
NEW TORNADO WATCH ISSUED UNTIL MIDNIGHT...STRETCHING SVR THREAT
FURTHER SOUTH IN NE TX...AND TO INCLUDE MOST OF NORTHERN LOUISIANA...
NEAR AND NORTH OF INTERSTATE 20. CONVECTION CONTINUES TO INTENSIFY...
NUMEROUS SVR REPORTS OF DAMAGING WINDS...HAIL UP TO SIZE OF GOLFBALLS...
AND A FEW TORNADO REPORTS. INTENSE SUPERCELL BOWING OUT
EASTWARD...JUST NORTH OF LA/AR BORDER. REDEVELOPING CONVECTION TO
THE WEST MAY CREATE FLOODING POTENTIAL AS WELL LATER THIS EVE
ACROSS THESE AREAS./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  77  58  76  60 /  60  70  40  10  10
MLU  68  79  59  74  58 /  50  70  50  20  10
DEQ  62  68  52  73  56 /  80  70  30  10  10
TXK  65  72  54  74  57 /  80  70  40  10  10
ELD  66  75  54  73  56 /  60  70  40  20  10
TYR  68  75  56  75  61 /  60  70  40  10  10
GGG  68  76  56  76  61 /  60  70  40  10  10
LFK  70  80  62  79  64 /  50  50  40  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124-125.

&&
Hazardous weather outlook, May 2, 12:00 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 2 2009

ARZ072-LAZ001-002-010-TXZ126-136>138-149>151-031100-
BOSSIER-CADDO-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-MARION-PANOLA-
RUSK-SMITH-
1200 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND NORTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE AFTERNOON
HOURS...AS WARM...MOIST...AND UNSTABLE AIR COMBINE WITH UPPER
DISTURBANCES AND A COLD FRONT WRAPPING SOUTHEAST AROUND A SURFACE LOW
NEAR THE RED RIVER IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND
SOUTHEAST OKLAHOMA. THERE WILL BE A SLIGHT CHANCE FOR STORMS
TO BECOME SEVERE...PRODUCING MAINLY LARGE HAIL AND ISOLATED HIGH
AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL DURING THE
AFTERNOON...BUT MORE LIKELY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE
SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION
WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY
RAINFALL...AND STRONG TO SEVERE THUNDERSTORMS TO
BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED
TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME
WITH ISOLATED HIGHER AMOUNTS TO 4 INCHES BY EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS MAY BE NEEDED TONIGHT.

ARZ073-LAZ003>006-011>014-017>022-TXZ152-153-165>167-031100-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
1200 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP
IN THE MOIST AND UNSTABLE ATMOSPHERE THAT IS CURRENTLY IN PLACE.
HOWEVER...WITH NO SURFACE BOUNDARIES TO ENHANCE LIFT...STORMS WILL
LIKELY REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE
SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION
WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL...
AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY
MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING
WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 3 TO 4 INCHES BY EARLY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT...
BUT MAY BE REQUIRED FOR SUNDAY.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-031100-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD-
1200 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND NORTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SHOWER AND THUNDERSTORM
DEVELOPMENT TODAY AND CARRY OVER THROUGH TONIGHT AS A COLD FRONT
WRAPPING AROUND SURFACE LOW PRESSURE MOVE OVER THE REGION.
SHOWERS PRODUCING LOCALLY HEAVY RAINFALL...TRAINING OVER THE SAME
AREAS...ALONG WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS...
PRODUCING DAMAGING WINDS AND LARGE HAIL...BY LATE IN THE AFTERNOON.
AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVERNIGHT. RAINFALL TOTALS
THROUGH LATE SUNDAY WILL BE 3 TO 5 INCHES WITH ISOLATED HIGHER
AMOUNTS TO NEAR 6 TO 7 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE SURFACE LOW PRESSURE SYSTEM WILL BE MOVING INTO
SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST
LOUISIANA BY SUNDAY WITH THE COLD FRONT WRAPPING SOUTHWEST
THROUGH EAST TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
OCCURRING ALONG AND NEAR THE SYSTEM AS WELL AS IN WAKE OF BOUNDARY
AND LOW. THIS WILL PROLONG LOCALLY HEAVY RAINFALL AND A THREAT FOR
LARGE HAIL IN THE COLDER AIR. RAINFALL TOTALS INTO MONDAY WILL BE
4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO JUST OVER 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS COULD POSSIBLY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.

VII

In the hours before

Local storm report, May 2, 5:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     OMAHA                   33.18N 94.74W
05/02/2009                   MORRIS             TX   LAW ENFORCEMENT

            TREES DOWNED IN OMAHA

0516 PM     TSTM WND DMG     2 W MOUNT PLEASANT      33.17N 95.01W
05/02/2009                   TITUS              TX   LAW ENFORCEMENT

            TREES DOWNED WEST OF MT PLEASANT

&&

04
Local storm report, May 2, 6:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     TEXARKANA               33.45N 94.02W
05/02/2009  M70.00 MPH       MILLER             AR   ASOS

0624 PM     HAIL             FOUKE                   33.26N 93.89W
05/02/2009  E1.75 INCH       MILLER             AR   AMATEUR RADIO

&&

12
Local storm report, May 2, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     REDWATER                33.36N 94.25W
05/02/2009                   BOWIE              TX   EMERGENCY MNGR

            ROOF OFF MOBILE HOME IN REDWATER

&&

04
Local storm report, May 2, 6:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 WSW GENOA             33.35N 94.00W
05/02/2009                   MILLER             AR   AMATEUR RADIO

            TREE DOWN ON MOBILE HOME ON HWY 237 S

0620 PM     HAIL             5 WSW GENOA             33.35N 94.00W
05/02/2009  E0.88 INCH       MILLER             AR   AMATEUR RADIO

&&

12
Local storm report, May 2, 6:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      3 SW TEXARKANA          33.42N 94.05W
05/02/2009                   BOWIE              TX   EMERGENCY MNGR

            CAR IN CREEK..PERSONS TRAPPED. SEVERAL OTHER CARS FLOODED
            OUT IN INTERSECTIONS IN TEXARKANA. SEVERAL UNDERPASSES
            ARE CLOSED DUE TO HIGH WATER

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:27 AM CDTFlash Flood WatchSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more34 hr
May 2, 12:28 PM CDTSevere Thunderstorm WarningSHVHoward32 min
May 2, 4:00 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada45 min
May 2, 4:41 PM CDTTornado WarningSHVLittle River64 min
May 2, 6:03 PM CDTFlash Flood WarningSHVLittle River117 min
May 2, 6:08 PM CDTTornado WarningSHVHempstead, Lafayette, Miller67 min
May 2, 6:10 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier65 min
May 2, 6:16 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller59 min
May 2, 6:58 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada62 min
May 2, 4:57 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Titus, Upshur, Wood48 min
May 2, 5:12 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris48 min
May 2, 5:21 PM CDTTornado WarningSHVRed River54 min
May 2, 5:23 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 6 more67 min
May 2, 5:42 PM CDTTornado WarningSHVBowie, Cass63 min
May 2, 5:59 PM CDTSevere Thunderstorm WarningSHVCass, Marion46 min
May 2, 6:57 PM CDTFlash Flood WarningSHVBowie, Cass, Morris, Red River14 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.